Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 27, 2004, 3:58 PM MDT for Sublette County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 27, 2004, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 127 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 272204 FFWRIW WYC035-280100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 358 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING THIS INCLUDES THE CITY OF PINEDALE * UNTIL 700 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A CORRIDOR FROM BIG PINEY...MOVING NORTHEAST INTO THE BOULDER AND PINEDALE AREAS. THE STORMS WERE MOVING SLOWLY NORTHEAST. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOULDER LAKE...HALF MOON LAKE...WHITE PINE SKI AREA...FREMONT LAKE...HIGHWAY JUNCTION 189 AND 351...MARBLETON...BOULDER AND BIG PINEY. THESE THUNDERSTORMS WILL CONTINUE TO DRIFT NORTHEAST OVER THE SAME AREAS...WITH HEAVY RAINFALL RATES OVER AN INCH AN HOUR AT TIMES. FLASH FLOODING WILL BE LIKELY IN URBAN AREAS AND ALONG SMALL STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4257 11032 4241 11007 4289 10939 4311 10968 $$ FRIEDERS
2 follow-up statements
000 WGUS75 KRIW 272306 FFSRIW WYC035-280100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 505 PM MDT SUN JUN 27 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL SUBLETTE COUNTY UNTIL 700 PM MDT... AT 5 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORMS PRODUCING THE LOCALLY HEAVY RAINFALL HAVE BEGUN TO SHIFT SLOWLY SOUTH. RADAR RAINFALL ESTIMATES INDICATE THAT THE HEAVIEST RAINS HAVE FALLEN IN AREAS AROUND PINEDALE AND BOULDER...NORTHWARD IN THE WEST SLOPES OF THE WIND RIVER MOUNTAINS. SOME LOCAL RAINFALL AMOUNTS OF 1.5 TO 2 INCHES WERE LIKELY. ALTHOUGH THE RAINS HAVE BEGUN TO LIGHTEN UP IN THE PINEDALE AND BOULDER AREAS...HEAVIER RAINS CONTINUE INTO THE MOUNTAINS. KEEP A WATCH FOR RAPID RISES ON LOCAL STREAMS. IT WILL TAKE SOME TIME FOR THE HEAVY RAIN WATER TO RUNOFF INTO STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4249 11034 4233 11009 4281 10941 4303 10970 $$ FRIEDERS
000 WGUS75 KRIW 272349 FFSRIW WYC035-280100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 550 PM MDT SUN JUN 27 2004 ...A FLASH FLOOD WARNING CONTINUES FOR CENTRAL SUBLETTE COUNTY UNTIL 700 PM MDT... AT 535 PM MDT...SUBLETTE COUNTY SHERIFFS OFFICE RECEIVED A REPORT OF BARBER CREEK...ABOUT ONE MILE EAST OF PINEDALE...RISING OUT OF ITS BANKS. ALTHOUGH THE HEAVY RAINS HAVE TAPERED OFF ACROSS THE WARNED AREA...CONTINUE TO KEEP AN EYE ON SMALL STREAMS. IT WILL TAKE SOME TIME FOR THE WATER FROM THE EARLIER HEAVIER RAINS TO RUNOFF. EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD STILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4249 11034 4233 11009 4281 10941 4303 10970 $$ FRIEDERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:16 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 2:16 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 216 PM MDT SUN JUN 27 2004 .TODAY THROUGH WEDNESDAY... HOW QUICKLY THE FOCUS CHANGES AROUND HERE...FIRES TO FLOODS. LAST NIGHTS THUNDERSTORMS DUMPED A RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL ON THE SOUTHERN END OF THE WIND RIVER MTNS WITH POPO AGIE RIVER JUMPING UP OVER 5 FEET THIS MORNING. ADDITIONAL RAINFALL OF 0.25 TO 0.50 EXPECTED OVER HEADWATERS TONIGHT SHOULD NOT BE CAUSE FOR ALARM. SHOWERS AND THUNDERTORMS ARE CONVERGING ALONG H7 TROUGH AXIS ALONG DIVIDE. LOST THIS MORNINGS H5 SHORTWAVE IN EASTERN IDAHO CONVECTION...BUT EXTRAPOLATED TO NEAR WESTERN BORDER. THIS TROUGH TO SLOWLY TRAVERSE EAST ACROSS CENTRAL WYOMING TONIGHT WITH BEST PRECIPITATION EXPECTED ALONG FRONTAL BOUNDARY STALLED OUT ALONG DIVIDE. AIRMASS STABLE UNDER STRONGER FRONTAL INVERSION EAST OF DIVIDE WITH GOOD INSTABILITY REMAINING ACROSS SOUTH AND WEST. THUS EXPECT SCATTERED THUNDERSTORMS TO CONTINUE ACROSS SOUTH AND WEST THIS EVENING WITH MOSTLY SHOWERS AND ONLY A FEW RUMBLES OF THUNDER AS PRECIPITATION SPREADS EAST THIS EVENING. SHOWERS LIKELY TO PERSIST WELL INTO MONDAY MORNING AS TROUGH REMAINS OVER CENTRAL WYOMING. LARGE-SCALE UPPER LEVEL PATTERN REMAINS STATIC MONDAY THROUGH WEDNESDAY WTIH BAGGY WEST COAST TROUGH AND WEAK UPPER RIDGE OVER ROCKIES...LIGHT STEERING WIND ALOFT. MONTANA SURFACE HIGH MOVES INTO CENTRAL PLAINS MONDAY WITH RETURN SE FLOW BRINGING THETA-E RIDGE AND BETTER INSTABILITY ACROSS EAST. THUS...INTERSTATE 25 CORRIDOR THAT HAS REMAINED COOL AND RELATIVELY STABLE THE PAST FEW DAYS WILL START RECEIVING AFTERNOON CONVECTION. WEAK SW UPPER DIFLUENT FLOW BRINGS IN NUMEROUS SUB-TROPICAL WAVES THROUGH PERIOD...THE MOST EVIDENT ONE PUSHING INTO SW WYOMING TUESDAY MORNING AND ACROSS THE CENTRAL TUESDAY AFTERNOON. THUS...ISOLATED THUNDERSTORMS LIKELY TO MOVE INTO SW EARLY TUESDAY WITH BETTER OUTBREAK OF STORMS ACROSS CENTRAL AND EAST TUESDAY AFTERNOON. A BIT DRIER AIR PROGGED TO FLOW INTO SW WEDNESDAY WITH MOIST AND UNSTABLE AIRMASS REMAINING OVER NORTH AND EAST. .WEDNESDAY NIGHT THROUGH SUNDAY... LARGE UPPER LEVEL LOW PRESSURE CENTER REMAINS OVER PACIFIC COASTAL AREA WITH WEAK RIDGE OVER WYOMING. SERIES OF WEAK SHORT WAVE TROUGHS ALOFT WILL EJECT NORTHEAST FROM GREAT BASIN IN SOUTHWEST FLOW BETWEEN PACIFIC NORTHWEST LOW AND RIDGE OVER WYOMING. CANADIAN SURFACE COLD FRONT REMAINS HUNG UP IN WESTERN MOUNTAINS PROVIDING WEAK UPSLOPE FLOW EAST OF CONTINENTAL DIVIDE KEEPING HIGHER LOW LEVEL MOISTURE IN PLACE. COMBINATION OF WEAK SHORT WAVE TROUGHS WITH COLD FRONT AND AVAILABLE LOW LEVEL MOISTURE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. EXPECT CONVECTION TO BE MAINLY THERMALLY DRIVEN WITH LATE AFTERNOON AND EARLY EVENING MAXIMUM. SOME DRYING AND WARMING EXPECTED THURSDAY THROUGH SUNDAY. HAVE ADDED WIDELY SCATTERED TO ISOLATED CHANCES OF PRECIPITATION IN THE WEST AND SOUTH THROUGH SUNDAY. GRADUAL WARMING TREND THROUGH THE PERIOD BUT NOT THAT CONFIDENT THAT PATTERN WILL BE ALL THAT DIFFERENT WITH MORE DOMINANT RIDGE. PAST SEVERAL DAYS HAVE SEEN COOLER TEMPERATURES DUE TO MORE WIDESPREAD CLOUD COVER AND PRECIPITATION. NOT SO SURE THE LOW LEVEL FLOW WILL GO SOUTHWESTERLY WITH LEE SIDE TROUGHING BECOMING STRONGER THAN THERMAL LOW OVER GREAT BASIN. IF GREAT BASIN LOW REMAINS DOMINANT WILL KEEP LOW LEVEL UPSLOPE FLOW EAST OF DIVIDE WITH HIGHER LOW LEVEL MOISTURE SUPPORTING PRECIPITATION FARTHER NORTH AND EAST THAN CURRENTLY FORECAST. OVERALL EXTENDED MODELS IN GOOD AGREEMENT WITH UPPER LEVEL MASS FIELDS THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && AEM/C.BAKER
Hazardous weather outlook, Jun 27, 5:17 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 517 AM MDT SUN JUN 27 2004 WYZ001>020-022>030-281117- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 517 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. THE BEST CHANCE FOR THUNDERSTORMS IS IN THE WESTERN THIRD OF WYOMING. HEAVY RAIN AND LIGHTING WILL OCCUR WITH THE THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED OVER THE WEST AND SOUTH THURSDAY AND FRIDAY. ISOLATED SEVERE THUNDERSTORMS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL...STRONG WINDS AND HEAVY RAINFALL TODAY AND TONIGHT. TWB/C.BAKER
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.